Tornadoes · United States · Texas · 2022
EF0 tornado, Ward, Texas, April 4, 2022
This EF0 tornado ran 1.4 miles across Ellis County on April 4, 2022, touching down at 11:13 PM CDT and reaching 30 yards wide. It killed nobody, and did $50,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 4, 2022
- Touchdown
- 11:13 PM CDT (04:13 UTC)
- Lifted
- 11:15 PM CDT (04:15 UTC)
- On the ground
- 2 minutes
- Path length
- 1.4 miles (2.3 km)
- Path width
- 30 yards (27 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- County
- Ellis County
- Touchdown point
- 32.477, -97.056
- Lift-off point
- 32.473, -97.032
- Record number
- 2204042213-01
The damage survey
1 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The highest wind the damage implies is 85 mph.
- Damage and loss of metal roof panels. Wall of bay doors damaged. Straight line winds most likely punched in the large metal doors and then lifted the metal roof off the building on the west side. Tree breakage was also notes along the perimeter of the property, and fence damage on the north side, likely due to parts of the roof hitting the fence.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Thunderstorms developed along a slow moving cold front on the evening of Monday, April 4, aided by the arrival of an upper level disturbance. All modes of severe weather were produced across parts of primarily North Texas. This event generated 6 tornadoes, 4 of which were in Johnson County. The strongest tornado was an EF-2. Additional swaths of damaging downburst winds were documented in Kaufman and Van Zandt counties.
A small tornado occurred along E Wyatt Road near Ward Road. Roof damage to homes and tree damage was observed. Estimated winds were 85 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
23 minutes of warning. NWS FWD issued a tornado warning for this county at 03:50 UTC, 23 minutes before the tornado touched down, in force until 04:15 UTC.
The county was under a tornado watch, issued at 00:24 UTC and running to 07:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 00:24 UTC | 07:00 UTC | Tornado Watch | FWD |
| 03:49 UTC | 04:45 UTC | Severe Thunderstorm Warning | FWD |
| 03:50 UTC | 04:15 UTC | Tornado Warning | FWD |
| 04:10 UTC | 04:45 UTC | Tornado Warning | FWD |
| 04:28 UTC | 05:15 UTC | Severe Thunderstorm Warning | FWD |
| 05:06 UTC | 05:30 UTC | Severe Thunderstorm Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 4, 9:22 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 4, 9:22 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 922 PM CDT Mon Apr 4 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Tonight/ Tonight's severe weather threat remains the primary focus in the short-term forecast period with the greatest risk for severe weather located across North Texas through 06Z (1AM CDT Tuesday). Deep convection initiated in western North Texas this afternoon within the destabilized buoyant sector that extends through the region. The evening sounding from Ft Worth shows the mid-level capping inversion that led to a generally rain-free day across North and Central Texas has undergone erosion through the afternoon as the upstream trough over the Southwest U.S. shifts eastward into the Plains. Surface observations showed the quasi- stationary front remained stretched across south-central OK into Northwest TX. The convection that developed along this boundary will be the primary source of our severe weather threat tonight. Initially isolated supercells formed into clusters with additional upscale growth ongoing in a moderately unstable and weakly capped/ uncapped environment. The resulting QLCS, which is sweeping east- southeast across North Texas, including the DFW Metroplex, is expected to push east of the region around or just after midnight. All modes of severe weather, including broad regions of strong to severe straight-line winds, large hail, and tornadoes, are possible within the main cluster of convection. While tonight's severe weather threats are the most pressing hazards, there is the potential for isolated minor flooding concerns to develop generally north and northeast of the DFW Metroplex where periods of heavy rainfall and storm training are most likely to occur. MLCAPE in excess of 1000 J/kg and 1.5-2.0+" PWATs will support heavy rain while soils in this area are not completely dry, receiving 0.5-2.0" of rain in the last 3 days. 12 && .LONG TERM... /Issued 221 PM CDT Mon Apr 4 2022/ /Tuesday Night Onward/ A cold front will be on North & Central Texas's doorstep at the start of the period, and should bring much breezier conditions with it. The front should be through most, if not all, of the forecast area by Wednesday morning and it's passage should be quite noticeable as wind speeds will increase to 20 - 25 mph with the potential for gusts up to 45 mph with the front. Compared to a warm Tuesday, Wednesday will be much milder after the frontal passage with highs topping off in the upper 60s/low 70s along the Red River to the mid 70s across portions of Central Texas. A weaker front arrives late Wednesday/early Thursday, and the continued cold air advection will promote an even cooler end to the work week. Morning lows will drop into the upper 30s to mid 40s, ranging between 5 and 15 degrees below normal. While wind speeds aren't expected to be as high Thursday and Friday, it will still remain breezy thanks to the strengthening high pressure and upper level ridging across the western U.S. along with a stout upper level low dropping southeast over the Great Lakes region. The aforementioned ridging across the western United States will shift eastward heading into the weekend as the rain-free conditions continue. Higher heights building in and the resultant increased subsidence will mean a warming trend for temperatures, climbing into the 70s and 80s Saturday and Sunday. Although rainfall is anticipated for much of the area this evening and tonight, elevated fire weather conditions will likely return towards the end of the week and over the weekend. Temperatures will sit around 5 to 10 degrees below normal Thursday and Friday which will help limit the fire weather threat somewhat, but the increased winds and much drier airmass in place will still result in some fire weather concerns. These specific areas will be largely dependent on which areas receive better rainfall in the short term. A widespread fire weather threat is expected over the weekend as fuels will begin drying out more with warmer temperatures. Gordon && .AVIATION... /NEW/ /00Z TAFs/ The main aviation concerns this evening include the potential for convective impacts through 0600Z at DFW Metroplex airports and 0800Z at Waco and low cigs through Tuesday morning. Convection that developed along a stalled front across south- central OK into Northwest TX will move across North Texas tonight, merging into a large complex as it approaches the the Interstate 35 corridor. The most likely times for storms at the Metroplex TAF sites will be between 02Z and 04Z. Waco will have the best storm chances between 06 and 08Z. Storms will exit to the east before sunrise Tuesday, but MVFR ceilings will linger through at least mid morning. A south to southeast wind will continue tonight with a shift to the west as the line of storms moves through with stronger wind gusts up to 35 knots possible. Behind the line of storms, winds should return to the south with speeds in 8-12 knot range through daybreak. 12 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 60 87 57 74 47 / 90 0 0 0 0 Waco 60 91 58 74 47 / 80 0 0 0 0 Paris 57 80 55 71 45 / 100 0 5 5 0 Denton 55 86 52 73 42 / 100 0 0 0 0 McKinney 58 84 55 72 44 / 100 0 0 0 0 Dallas 61 86 57 73 48 / 100 0 0 0 0 Terrell 59 83 56 72 45 / 90 0 0 0 0 Corsicana 62 85 58 74 47 / 90 5 0 0 0 Temple 61 91 58 76 45 / 70 0 0 0 0 Mineral Wells 55 91 52 74 42 / 90 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 4, 8:56 PM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 856 PM CDT Mon Apr 4 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 856 PM CDT Mon Apr 4 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered to numerous thunderstorms are expected across much of the region tonight. All modes of severe weather are possible with large hail, damaging winds, and a few tornadoes possible, especially with more discrete storms. Locally heavy rainfall between 1 to 2 inches, with isolated heavier amounts are possible tonight across eastern North Texas. This may cause instances of minor urban and/or small stream flooding. Flash flooding is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight across North Texas.
In the hours before
Local storm report, Apr 4, 10:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL COPPELL 32.96N 96.99W
04/04/2022 M1.00 INCH DALLAS TX PUBLIC
QUARTER HAIL IN COPPELL.
&&Local storm report, Apr 4, 10:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1048 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD CARROLLTON 32.99N 96.90W
04/04/2022 DENTON TX EMERGENCY MNGR
SEVERAL VEHICLES FLOODED AT INTERSECTION OF
HEBRON PARKWAY AND ROLLING OAKS DRIVE.
1015 PM FLASH FLOOD FRISCO 33.14N 96.81W
04/04/2022 COLLIN TX FIRE DEPT/RESCUE
WATER RESCUE ON HILLCREST RD. AT HUNTINGTON
RD.
1015 PM FLASH FLOOD MCKINNEY 33.20N 96.65W
04/04/2022 COLLIN TX FIRE DEPT/RESCUE
WATER RESCUE IN THE 5000 BLOCK OF MCKINNEY
RANCH PARKWAY.
1015 PM FLASH FLOOD MCKINNEY 33.20N 96.65W
04/04/2022 COLLIN TX FIRE DEPT/RESCUE
WATER RESCUE AT INTERSECTION OF PARK VIEW
AVE. AND GERRY R LANE (JEANS CREEK).
&&Local storm report, Apr 4, 10:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 4 SW CROWLEY 32.54N 97.41W
04/04/2022 M1.00 INCH JOHNSON TX AMATEUR RADIO
QUARTER HAIL AT FM1902 AND CR920.
&&Local storm report, Apr 4, 11:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1107 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG BLUE RIDGE 33.30N 96.40W
04/04/2022 COLLIN TX AMATEUR RADIO
HOME LOST ROOF, PARTIAL COLLAPSE OF
STRUCTURE (FM545 AND CHURCH ST.).
&&Local storm report, Apr 4, 11:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1109 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL BURLESON 32.53N 97.33W
04/04/2022 M1.00 INCH JOHNSON TX AMATEUR RADIO
QUARTER HAIL 2 MILES SOUTHWEST OF SPINKS
AIRPORT.
&&Local storm report, Apr 4, 11:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1111 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL DALLAS 32.79N 96.77W
04/04/2022 M1.00 INCH DALLAS TX AMATEUR RADIO
QUARTER HAIL AT WALNUT HILL LANE AND
HILLCREST RD.
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 00:00Z
4.2 hours before the tornado, 46 km from the path. April 5, 2022.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -12 J/kg
- Surface CAPE
- 1779 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.6
- 0-3 km lapse rate
- 6.7 K/km
Fort Worth, TX (KFWD), 12:00Z
7.8 hours after it, 46 km from the path. April 5, 2022.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -183 J/kg
- Surface CAPE
- 189 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
- 0-3 km lapse rate
- 4.4 K/km
The surface observations
Midlothian/Waxac (JWY), 12 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 02:15 UTC | 71.2 | 65.3 | 160° 11 kt | 16 | 1004.1 | |
| 02:35 UTC | 71 | 65.3 | 170° 11 kt | 1004.1 | ||
| 02:55 UTC | 70.7 | 65.5 | 170° 9 kt | 1004.1 | ||
| 03:15 UTC | 70.2 | 65.7 | 160° 10 kt | 1004.1 | ||
| 03:35 UTC | 70 | 65.7 | 170° 9 kt | 1004.7 | ||
| 03:55 UTC | 70 | 65.8 | 170° 7 kt | 1004.7 | ||
| 04:15 UTC | 69.8 | 66.2 | 170° 8 kt | 14 | 1004.7 | |
| 04:35 UTC | 62 | 60 | 260° 18 kt | 39 | 1005.4 | +RA |
| 04:55 UTC | 61.5 | 61.5 | 360° 14 kt | 26 | 1005.1 | RA |
| 05:15 UTC | 61.2 | 61.2 | 40° 8 kt | 18 | 1004.7 | -RA |
| 05:35 UTC | 61.2 | 61.2 | 100° 7 kt | 1005.4 | -RA | |
| 05:55 UTC | 60.8 | 60.8 | 80° 7 kt | 1005.8 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dallas/Ft Worth radar (KFWS), 27 km away, was scanning. The volume nearest the touchdown began at 04:13 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 03:05 UTC | HAIL 1 | Coppell | Dallas, TX | QUARTER HAIL IN COPPELL. |
| 03:15 UTC | FLASH FLOOD | Carrollton | Denton, TX | SEVERAL VEHICLES FLOODED AT INTERSECTION OF HEBRON PARKWAY AND ROLLING OAKS DRIVE. |
| 03:30 UTC | TSTM WND DMG | 4 Ssw Ovilla | Ellis, TX | DELAYED REPORT: 12 INCH TREE KNOCKED OVER NEAR HACKBERRY CT IN MIDLOTHIAN. |
| 03:41 UTC | TORNADO 110 | 2 S Briaroaks | Johnson, TX | A TORNADO TRACKED FROM NORTHWEST OF JOSHUA TO NEAR FM 917 AND INTERSTATE 35. THE PRELIMINARY MAXIMUM RATING OF THIS TORNADO IS EF-2 WITH MAXIMUM ESTIMATED WINDS OF 110-115 MPH, DUE TO DAMAGE TO A HOME ON CR 806 NEAR EGAN |
| 03:45 UTC | TSTM WND DMG | 3 Ssw Joshua | Johnson, TX | MULTIPLE POWER POLES AND LARGE TREES DOWN AT MAIN ST. (STATE HIGHWAY 174) AND FM3048. |
| 03:45 UTC | HAIL 1 | 4 Sw Crowley | Johnson, TX | QUARTER HAIL AT FM1902 AND CR920. |
| 03:48 UTC | HAIL 1 | Dallas | Dallas, TX | QUARTER HAIL AT WALNUT HILL LANE AND HILLCREST RD. |
| 03:49 UTC | TORNADO 80 | 2 Nne Keene | Johnson, TX | A SMALL AND NARROW TORNADO DAMAGED MOSTLY TREES AND CAUSED MINOR ROOF DAMAGE NORTH OF KEENE. MAXIMUM WIND SPEEDS ARE ESTIMATED AT 80 MPH. |
| 03:50 UTC | HAIL 1 | Burleson | Johnson, TX | QUARTER HAIL 2 MILES SOUTHWEST OF SPINKS AIRPORT. |
| 03:58 UTC | TORNADO | 4 Ese Briaroaks | Johnson, TX | AN EF-0 TORNADO WITH MAXIMUM WINDS OF 85 MPH CAUSED MINOR DAMAGE TO ROOFS AND DAMAGE TO OUTBUILDINGS, ANIMAL HOMES, AND TREES ACROSS AN AREA NORTH OF ALVARADO. THE TORNADO LIKELY BEGAN NEAR CR 600 AND FM 917, TRACKING EA |
| 04:00 UTC | TSTM WND DMG | 1 Nnw Alvarado | Johnson, TX | DELAYED REPORT: MINOR DAMAGE TO SHINGLES FOUND ACROSS SEVERAL HOMES IN NEIGHBORHOOD DUE TO STRAIGHT LINE WINDS. THERE WAS ALSO DAMAGE TO THE ROOF OF AN OUTDOOR BUILDING FURTHER EAST OF THIS AREA. |
| 04:00 UTC | TSTM WND DMG | 5 Nne Alvarado | Johnson, TX | HOMES DAMAGED 2 MILES SOUTH OF LILLIAN (FM2738 AND MARIANNA WAY). |
| 04:05 UTC | TSTM WND DMG | Venus | Johnson, TX | CR510 AND ADRIELS LANE (HOMESTEAD AREA OF VENUS) - 3 MOBILE HOMES, BARNS, AND SMALL BUILDINGS DAMAGED. |
| 04:06 UTC | TORNADO | 2 Nnw Venus | Johnson, TX | ANALYSIS FROM A STORM SURVEY AND CASA RADAR INDICATED AN EF-0 TORNADO DEVELOPED JUST SOUTH OF THE INTERSECTION OF FM 157 AND CR 506 NORTH OF VENUS. THE TORNADO TRACKED ACROSS MOSTLY OPEN FIELD, BUT WAS IDENTIFIED BY TREE |
| 04:13 UTC | TORNADO | 4 Wsw Midlothian | Ellis, TX | A SMALL TORNADO OCCURRED ALONG E WYATT ROAD NEAR WARD ROAD. ROOF DAMAGE TO HOMES AND TREE DAMAGE WAS OBSERVED. |
| 04:17 UTC | TSTM WND DMG | Midlothian | Ellis, TX | 18-WHEELER FLIPPED OVER AT LOVE'S IN MIDLOTHIAN (US 67 AND W. MAIN ST.). |
| 04:30 UTC | TSTM WND DMG | 4 Ssw Ovilla | Ellis, TX | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 SSW OVILLA. DELAYED REPORT: 12 INCH TREE KNOCKED OVER NEAR HACKBERRY CT IN MIDLOTHIAN. TIME CORRECTED. |
| 05:00 UTC | FLASH FLOOD | 3 Se Dallas | Dallas, TX | DELAYED REPORT: WATER RESCUE REQUIRING A BOAT. |
| 05:00 UTC | FLASH FLOOD | 5 Se Cockrell Hill | Dallas, TX | DELAYED REPORT: HIGH WATER INCIDENT AT 4500 BLOCK OF VILLAGE FAIR DRIVE. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2022 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 4, 2022
6 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 4 | 7:46 PM EDT | EF0 | Hardee, FL | 0.3 | 25 | $20,000 | ||
| April 4 | 9:32 PM CDT | EF1 | Collin, TX | 0.3 | 188 | $200,000 | ||
| April 4 | 10:41 PM CDT | EF2 | Johnson, TX | 9.7 | 150 | 1 | $1.0 million | |
| April 4 | 10:49 PM CDT | EF0 | Johnson, TX | 1.7 | 75 | $50,000 | ||
| April 4 | 10:58 PM CDT | EF0 | Johnson, TX | 4.9 | 200 | $100,000 | ||
| April 4 | 11:06 PM CDT | EF0 | Johnson, TX | 2.8 | 50 | $200,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.